Arkansas, 2025

Damaging Wind in Arkansas, March 4, 2025

March 4, 2025 · NWS TSA · 1 event in 1 county or zone

A second round of strong thunderstorms developed during the afternoon of the 4th across far eastern Oklahoma. These storms moved across portions of northwestern Arkansas during the late afternoon, the strongest of which produced isolated damaging wind gusts in Sebastian County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

A second round of strong thunderstorms developed during the afternoon of the 4th across far eastern Oklahoma. These storms moved across portions of northwestern Arkansas during the late afternoon, the strongest of which produced isolated damaging wind gusts in Sebastian County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Mar 4, 2:50 PM CST, 1 hour 56 minutes earlier. Its key messages:

  • Updated at 242 PM CST Tue Mar 4 2025
  • Isolated to scattered showers/storms this afternoon. low potential for a few marginally severe storms.
  • Very strong winds develop this evening and overnight as a cold front moves through the region. Wind gusts of 40 to 50 mph may occur, with the highest gusts north of I-40.
  • Precipitation is expected to transition to a rain/snow mix or all snow late tonight across far NE OK and NW AR. Any accumulation is likely to be minor and short lived.
Area forecast discussion, Mar 4, 2:50 PM CST, 1 hour 56 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
250 PM CST Tue Mar 4 2025

...New SHORT TERM, LONG TERM...

.KEY MESSAGES...
Updated at 242 PM CST Tue Mar 4 2025

  - Isolated to scattered showers/storms this afternoon. low
    potential for a few marginally severe storms.

  - Very strong winds develop this evening and overnight as a cold
    front moves through the region. Wind gusts of 40 to 50 mph may
    occur, with the highest gusts north of I-40.

  - Precipitation is expected to transition to a rain/snow mix or
    all snow late tonight across far NE OK and NW AR. Any
    accumulation is likely to be minor and short lived.

&&

.SHORT TERM...
(Through tonight )
Issued at 242 PM CST Tue Mar 4 2025

The upper low is moving directly overhead this afternoon and
evening with isolated-scattered shower and thunderstorm potential
ongoing across E OK and NW AR. With adequate sfc warming and
resultant destabilization this afternoon, still expect a low
potential for low- topped supercells with steep 0-3km lapse rates
and sufficient low level shear profiles in place. If any of these
stronger cells manage to develop, they will be capable of
producing marginally severe hail and gusty winds. The environment
may also favor the development of cold air funnels today. While a
brief, weak tornado cannot be ruled out, the tornado threat is
likely to remain very low. Any remaining storms will come to an
end by 03z tonight as instability wanes.

As the low moves east, a strong cold front will push through the
CWA this evening bringing very strong W to NW winds with it. A
Wind Advisory remains in effect areawide through tonight for gusts
up to 40 to 50 mph. Additionally, as the sfc low tracks SE
through MO, wrap around moisture will allow for light precip to
persist across far NE OK and NW AR for much of the overnight
period. Notable CAA will be occurring behind the front and a
change over to a rain/ snow mix or all snow is expected late
tonight. Latest short term and HREF guidance suggests snow
accumulations less than an inch are not out of question for parts
of NW AR (especially near the AR-MO border), but generally
expecting little, if any, accumulation for most locations. Low
temps tonight fall to the lower 30s across northern zones and mid-
upper 30s across SE OK and W-Central AR. Thus, given marginal sfc
temps, any accumulating snowfall would likely not stick around for
long.

&&

.LONG TERM...
(Tomorrow through Tuesday)
Issued at 242 PM CST Tue Mar 4 2025

Some flurries may persist early, but precipitation chances end
tomorrow morning with skies clearing from west to east through the
day. Strong winds decrease significantly during the afternoon
hours and the Wind Advisory remains in effect until noon tomorrow.
Notable height rises occur tomorrow behind the storm system and
high pressure will keep the weather quiet Wednesday into Thursday
morning. By late Thursday, another wave moves into the C plains
with southerly sfc flow and breezy conditions returning to the
region. As this feature translates east on Friday, a dryline is
forecast to advance through the area, quickly followed by a cold
front. Moisture will be limited, however, and these features are
likely to remain dry across our FA. Yet another upper level low
will influence the area Saturday into Sunday, this time bringing
another chance of precip, especially south of I-40. Broad
southerly flow returns to the southern plains early next week with
dry conditions.

Despite today's rainfall, at least limited fire weather concerns
likely return for the remainder of the work week with winds
remaining elevated for several days and min RHs falling into the
25- 40% range. Temperatures through the extended start cool in the
wake of today's storm system, generally in the 40s and 50s
tomorrow. With southerly flow increasing, highs climb into the 60s
and lower 70s by Friday. Another cool down occurs behind the
front this weekend before a warming trend develops again next week
with widespread highs in the 70s. Lows near or below freezing are
likely tomorrow night and this weekend.

&&

.AVIATION...
(18Z TAFS)
Issued at 1122 AM CST Tue Mar 4 2025

Are of light to moderate rain covering much of western AR will
move off to the east over the next hour or two with quickly
transition to VFR conditions. Winds temporarily may switch
easterly just behind this for a short time, but prevailing SSW
winds will become gusty in the 20-25 knot range this afternoon.
Additional isolated to scattered thunderstorms will develop
mainly across NE OK and NW AR after 20z and at least briefly
produce MVFR conditions. More widespread aviation impact will
arrive this evening with a strong cold front bringing prevailing
MVFR conditions. Strong NW winds gusting in the 35-40 knot range
are expected in all areas through Wed morning. with some clearing
expected b y morning across eastern OK into west central AR, with
MVFR persisting for NW AR.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   35  53  31  59 /  50   0   0   0
FSM   38  53  32  62 /  40   0   0   0
MLC   37  55  31  62 /  20   0   0   0
BVO   32  52  26  59 /  60   0   0   0
FYV   32  46  27  59 /  80   0   0   0
BYV   32  43  28  57 /  80  10   0   0
MKO   35  52  30  59 /  30   0   0   0
MIO   33  46  26  56 /  90   0   0   0
F10   35  53  31  59 /  20   0   0   0
HHW   38  55  33  60 /  10   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory until noon CST Wednesday for OKZ049-053>076.

AR...Wind Advisory until noon CST Wednesday for ARZ001-002-010-011-
     019-020-029.

&&

SHORT TERM...43
LONG TERM....43
AVIATION...14
Hazardous weather outlook, Mar 4, 12:33 PM CST, 4 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1233 PM CST Tue Mar 4 2025

ARZ001-002-010-011-019-020-029-OKZ049-053>076-051130-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1233 PM CST Tue Mar 4 2025

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...Mid Afternoon.

WINTER WEATHER.
	SNOW ACCUMULATION.
	RISK...Limited.
	AREA...Mainly Higher Terrain of Northwest Arkansas.
	ONSET...After Midnight.

SIGNIFICANT WINDS.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...Ongoing...Increasing Later This Evening.

DISCUSSION...
Isolated to scattered thunderstorms are expected to develop this
afternoon as an upper level low moves overhead. Enough
instability may become present to allow for a few storms to
produce hail up to golf ball size, particularly in areas near and
north of I-40. Storm intensity will decrease after sunset.

Additional rain chances along with slight chances of thunder
continue tonight across mainly far northeast Oklahoma and
northwest Arkansas. Temperature profiles indicate the potential
for a change to light snow for portions of far northwest Arkansas
late tonight and then taper off early Wednesday morning. Some
light accumulation is possible in the higher terrain, though
significant travel impacts are not expected.

Gusty southwest winds become common during the day today behind
the exiting cold front. The winds become west to northwest behind
a stronger cold front late afternoon and evening with gusts of 40
to 50 mph possible. These wind shifts could impact any ongoing
wildfire suppression efforts. The strong winds continue through
tonight across the region with the strongest winds in northeast
Oklahoma and the higher elevations of far northwest Arkansas and
far southeast Oklahoma.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY THROUGH FRIDAY...High Wind Potential.
SATURDAY...Thunderstorm Potential.
SUNDAY AND MONDAY...No Hazards.

EXTENDED DISCUSSION...
Gusty northwest winds in excess of 40 mph continue Wednesday
morning and should weaken through the day. Gusty south winds
return during the day Thursday behind the exiting surface high
pressure and ahead of another cold front forecast to move into the
area Friday. The windy conditions will lead to at least limited
fire weather conditions each day through Friday. An upper level
low will bring a slight chance of thunder southeast Oklahoma
during the day Saturday.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Mar 4, 3:51 PM CST, 55 minutes before
Special Weather Statement
National Weather Service Tulsa OK
351 PM CST Tue Mar 4 2025

OKZ056>058-042215-
Craig OK-Ottawa OK-Nowata OK-
351 PM CST Tue Mar 4 2025

...STRONG THUNDERSTORMS WILL IMPACT CENTRAL CRAIG...WESTERN OTTAWA
AND EAST CENTRAL NOWATA COUNTIES THROUGH 415 PM CST...

At 351 PM CST, Doppler radar indicated strong thunderstorms along a
line extending from 10 miles east of Delaware to 4 miles east of
Bluejacket. Movement was northeast at 20 mph.

HAZARD...Penny size hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vegetation is possible.

Locations in or near the path include...
Hollow...                         Narcissa...
Welch...                          Ottawa...
Bluejacket...                     Pyramid Corners...
Centralia...                      Miami...
Afton...

This includes Interstate 44 between mile markers 294 and 297, and
between mile markers 300 and 316.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Conditions are favorable for the development of weak, brief funnel
clouds. This type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors and report your sighting to the
National Weather Service.

&&

LAT...LON 3692 9534 3693 9471 3670 9495 3670 9554
TIME...MOT...LOC 2151Z 234DEG 17KT 3677 9545 3678 9500

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
Special weather statement, Mar 4, 3:53 PM CST, 53 minutes before
Special Weather Statement
National Weather Service Tulsa OK
353 PM CST Tue Mar 4 2025

OKZ049-070-072-074>076-042245-
Haskell OK-Muskogee OK-Latimer OK-Sequoyah OK-Pushmataha OK-
Le Flore OK-
353 PM CST Tue Mar 4 2025

...GUSTY SHOWERS WILL IMPACT EASTERN PUSHMATAHA...HASKELL...SOUTHERN
SEQUOYAH...EASTERN LATIMER...LE FLORE AND SOUTHEASTERN MUSKOGEE
COUNTIES THROUGH 445 PM CST...

At 352 PM CST, Doppler radar indicated gusty showers along a line
extending from 2 miles northwest of Keota to 12 miles east of Cloudy.
Movement was northeast at 35 mph.

HAZARD...Wind gusts up to 45 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Kanima...                         Octavia...
Sobol...                          Panola...
Cameron...                        Spiro...
Big Cedar...                      Mc Curtain...
Moffett...                        Panama...
Howe...                           Whitesboro...
Muldrow...                        Lequire...
Gans...                           Corinne...
Bokoshe...                        Red Oak...
Arkoma...                         Keota...

This includes Interstate 40 in Oklahoma between mile markers 304 and
328.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3538 9521 3553 9446 3532 9443 3451 9447
      3451 9504 3425 9505 3424 9515 3416 9515
      3416 9532
TIME...MOT...LOC 2152Z 246DEG 30KT 3528 9495 3425 9507

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Mar 4, 3:57 PM CST, 49 minutes before
Special Weather Statement
National Weather Service Tulsa OK
357 PM CST Tue Mar 4 2025

OKZ054>056-042230-
Osage OK-Nowata OK-Washington OK-
357 PM CST Tue Mar 4 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN OSAGE...NORTHERN
WASHINGTON AND NORTHWESTERN NOWATA COUNTIES THROUGH 430 PM CST...

At 357 PM CST, Doppler radar indicated a cluster of strong
thunderstorms along a line extending from 5 miles west of Hulah to 3
miles east of Wann. Movement was northeast at 10 mph.

HAZARD...Penny size hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vegetation is possible.

Locations in or near the path include...
South Coffeyville...              Bigheart...
Wann...                           Wah Sha She State Park...
Hulah...                          Copan...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Conditions are favorable for the development of weak, brief funnel
clouds. This type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors and report your sighting to the
National Weather Service.

&&

LAT...LON 3700 9560 3680 9572 3680 9627 3700 9620
TIME...MOT...LOC 2157Z 222DEG 8KT 3691 9613 3691 9574

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
Special weather statement, Mar 4, 4:12 PM CST, 34 minutes before
Special Weather Statement
National Weather Service Tulsa OK
412 PM CST Tue Mar 4 2025

ARZ019-029-OKZ072-076-042315-
Sebastian AR-Crawford AR-Sequoyah OK-Le Flore OK-
412 PM CST Tue Mar 4 2025

...GUSTY SHOWERS WILL IMPACT SOUTHERN CRAWFORD...SEBASTIAN...
SOUTHEASTERN SEQUOYAH AND LE FLORE COUNTIES THROUGH 515 PM CST...

At 412 PM CST, Doppler radar indicated gusty showers and isolated
thundershowers along a line extending from 3 miles northwest of Gans
to 2 miles west of Octavia. Movement was east at 35 mph.

HAZARD...Wind gusts up to 45 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Alma...                           Octavia...
Shibley...                        Dyer...
Kibler...                         Central City...
Cameron...                        Spiro...
Big Cedar...                      Moffett...
Panama...                         Howe...
Ursula...                         Muldrow...
Gans...                           Rudy...
Mulberry...                       Bokoshe...
Greenwood...                      Bloomer...

This includes the following highways,
 Interstate 40 in Arkansas between mile markers 0 and 23.
 Interstate 40 in Oklahoma between mile markers 306 and 328.
 Interstate 540 between mile markers 1 and 14.
 Interstate 49 between mile markers 22 and 27.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3514 9403 3514 9414 3510 9414 3506 9425
      3506 9423 3497 9424 3493 9445 3451 9447
      3451 9483 3546 9482 3562 9407 3558 9407
      3557 9402 3547 9406 3546 9403 3544 9408
      3522 9408 3521 9403
TIME...MOT...LOC 2212Z 270DEG 29KT 3542 9475 3452 9476

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Mar 4, 4:13 PM CST, 33 minutes before
Special Weather Statement
National Weather Service Tulsa OK
413 PM CST Tue Mar 4 2025

OKZ056>058-042245-
Craig OK-Ottawa OK-Nowata OK-
413 PM CST Tue Mar 4 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHERN CRAIG...OTTAWA AND
NORTHERN NOWATA COUNTIES THROUGH 445 PM CST...

At 412 PM CST, Doppler radar indicated strong thunderstorms along a
line extending from 7 miles east of Lenapah to 3 miles north of
Wyandotte. Movement was northeast at 25 mph.

HAZARD...Penny size hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vegetation is possible.

Locations in or near the path include...
Hollow...                         Lenapah...
Commerce...                       Treece...
Delaware...                       Miami...
Picher...                         Cardin...
Peoria...                         Narcissa...
Welch...                          Fairland...
Ottawa...                         Bluejacket...
Pyramid Corners...                Wyandotte...
Centralia...                      Quapaw...
Twin Bridges State Park...        Baxter Springs...

This includes Interstate 44 between mile markers 298 and 324.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Conditions are favorable for the development of weak, brief funnel
clouds. This type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors and report your sighting to the
National Weather Service.

&&

LAT...LON 3700 9462 3670 9462 3678 9574 3700 9561
TIME...MOT...LOC 2212Z 223DEG 25KT 3688 9550 3684 9473

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
Special weather statement, Mar 4, 4:17 PM CST, 29 minutes before
Special Weather Statement
National Weather Service Tulsa OK
417 PM CST Tue Mar 4 2025

OKZ049-053-042315-
Choctaw OK-Pushmataha OK-
417 PM CST Tue Mar 4 2025

...GUSTY SHOWERS WILL IMPACT SOUTHEASTERN PUSHMATAHA AND EASTERN
CHOCTAW COUNTIES THROUGH 515 PM CST...

At 416 PM CST, Doppler radar indicated gusty showers over central
Choctaw county, moving east at 40 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Ord...                            Grant...
Corinne...                        Fallon...
Sobol...                          Swink...
Goodland...                       Sawyer...
Frogville...                      Messer...
Hugo Lake State Park...           Apple...
Speer...                          Raymond Gary State Park...
Hugo...                           Huskey...
Oleta...                          Fort Towson...
Arthur City...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3387 9546 3389 9546 3387 9550 3389 9551
      3388 9555 3393 9557 3416 9557 3425 9505
      3422 9515 3394 9516 3396 9523 3394 9525
      3389 9526 3390 9526 3391 9527 3387 9529
      3389 9533 3387 9534
TIME...MOT...LOC 2216Z 269DEG 33KT 3402 9543

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

The radar

The Western Arkansas radar (KSRX), 24 km away, was scanning. The volume nearest the first event began at 22:47 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Sebastian

When
March 4, 4:46 PM CST
Where
Sebastian County, 2 mi NNE of Milltown
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
35.177, -94.136

Strong thunderstorm wind snapped large tree limbs.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2025Every state in 2025This day in weather historyWarnings in Arkansas, March 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1235071.